Alert archive / Colorado / Red Flag Warnings in 2024
Red Flag Warning 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Feb 29, 2024, 12:33 PM MST for Elbert County, Lincoln County, Colorado. It took effect at Mar 1, 2024, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 29, 2024, 12:33 PM MST (19:33 UTC)
- In effect from
- Mar 1, 2024, 12:00 PM MST
- Expired
- Mar 1, 2024, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 352 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2453 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
214 WWUS85 KBOU 291933 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1233 PM MST Thu Feb 29 2024 COZ247-011300- /O.NEW.KBOU.FW.W.0005.240301T1900Z-240302T0100Z/ /O.CON.KBOU.FW.A.0003.240302T1700Z-240303T0200Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 1233 PM MST Thu Feb 29 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHERN LINCOLN... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF THE PLAINS AND URBAN CORRIDOR... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 6 PM MST Friday. * Affected Area...Fire Weather Zone 247, southern Lincoln county. * Timing...10AM to 7PM Saturday. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ239>246-249-011300- /O.CON.KBOU.FW.A.0003.240302T1700Z-240303T0200Z/ Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Washington County- 1233 PM MST Thu Feb 29 2024 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF THE PLAINS AND URBAN CORRIDOR... * Affected Area...Fire Weather Zones 239, 240, 241, 242, 243, 244, 245, 246, and 249. This includes all of the lower elevations except the northeast plains and eastern Larimer/northwest Weld Counties. * Timing...10AM to 7PM Saturday. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. Local gusts to 45 mph possible for the urban corridor and Palmer Divide. * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Rodriguez
4 follow-up statements
134 WWUS85 KBOU 010303 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 803 PM MST Thu Feb 29 2024 COZ247-011515- /O.CON.KBOU.FW.W.0005.240301T1900Z-240302T0100Z/ /O.CON.KBOU.FW.A.0003.240302T1700Z-240303T0200Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 803 PM MST Thu Feb 29 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHERN LINCOLN... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF THE PLAINS AND URBAN CORRIDOR... * Affected Area...Fire Weather Zone 247. * Timing...10AM to 7PM Saturday. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ239>246-249-011515- /O.CON.KBOU.FW.A.0003.240302T1700Z-240303T0200Z/ Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Washington County- 803 PM MST Thu Feb 29 2024 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF THE PLAINS AND URBAN CORRIDOR... * Affected Area...Fire Weather Zones 239, 240, 241, 242, 243, 244, 245, 246 and 249. * Timing...10AM to 7PM Saturday. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
807 WWUS85 KBOU 011346 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 646 AM MST Fri Mar 1 2024 COZ247-020000- /O.UPG.KBOU.FW.A.0003.240302T1700Z-240303T0200Z/ /O.NEW.KBOU.FW.W.0006.240302T1700Z-240303T0200Z/ /O.CON.KBOU.FW.W.0005.240301T1900Z-240302T0100Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 646 AM MST Fri Mar 1 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHERN LINCOLN FOR FIRE ZONES 247... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF THE PLAINS AND URBAN CORRIDOR FOR FIRE ZONES 239, 240, 241, 242, 243, 244, 245, 246 AND 249.... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 7 PM MST Saturday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 247. * Timing...10AM to 7PM Saturday. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ239>246-249-020000- /O.UPG.KBOU.FW.A.0003.240302T1700Z-240303T0200Z/ /O.NEW.KBOU.FW.W.0006.240302T1700Z-240303T0200Z/ Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Washington County- 646 AM MST Fri Mar 1 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF THE PLAINS AND URBAN CORRIDOR FOR FIRE ZONES 239, 240, 241, 242, 243, 244, 245, 246 AND 249... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 7 PM MST Saturday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 239, 240, 241, 242, 243, 244, 245, 246 and 249. * Timing...10AM to 7PM Saturday. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KB
762 WWUS85 KBOU 012041 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 141 PM MST Fri Mar 1 2024 COZ238-020445- /O.EXA.KBOU.FW.W.0006.240302T1700Z-240303T0200Z/ Larimer County Below 6000 Feet/Northwest Weld County- 141 PM MST Fri Mar 1 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR LARIMER COUNTY FOR FIRE WEATHER ZONE 238... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 7 PM MST Saturday. * Affected Area...Fire Weather Zone 238. * Timing...10AM to 7PM Saturday. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ247-020445- /O.CON.KBOU.FW.W.0005.000000T0000Z-240302T0100Z/ /O.CON.KBOU.FW.W.0006.240302T1700Z-240303T0200Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 141 PM MST Fri Mar 1 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHERN LINCOLN FOR FIRE ZONES 247... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FOR MUCH OF THE PLAINS AND URBAN CORRIDOR FOR FIRE ZONES 239, 240, 241, 242, 243, 244, 245, 246 AND 249... * Affected Area...Fire Weather Zone 247. * Timing...10AM to 7PM Saturday. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ239>246-249-020445- /O.CON.KBOU.FW.W.0006.240302T1700Z-240303T0200Z/ Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Washington County- 141 PM MST Fri Mar 1 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF THE PLAINS AND URBAN CORRIDOR FOR FIRE ZONES 239, 240, 241, 242, 243, 244, 245, 246 AND 249... * Affected Area...Fire Weather Zones 239, 240, 241, 242, 243, 244, 245, 246 and 249. * Timing...10AM to 7PM Saturday. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
329 WWUS85 KBOU 020104 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 604 PM MST Fri Mar 1 2024 COZ247-020915- /O.EXP.KBOU.FW.W.0005.000000T0000Z-240302T0100Z/ /O.CON.KBOU.FW.W.0006.240302T1700Z-240303T0200Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 604 PM MST Fri Mar 1 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHERN LINCOLN FOR FIRE ZONES 247... ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHERN LINCOLN FOR FIRE ZONES 247... * Affected Area...Fire Weather Zone 247. * Timing...10AM to 7PM Saturday. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ248-250-251-020915- /O.EXA.KBOU.FW.W.0006.240302T1700Z-240303T0200Z/ Logan County-Sedgwick County-Phillips County- 604 PM MST Fri Mar 1 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR LOGAN...PHILLIPS AND SEDGWICK COUNTIES... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 7 PM MST Saturday. * Affected Area...Fire Weather Zones 248, 250 and 251. * Timing...10AM to 7PM Saturday. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ238>246-249-020915- /O.CON.KBOU.FW.W.0006.240302T1700Z-240303T0200Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Washington County- 604 PM MST Fri Mar 1 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE, PLAINS AND URBAN CORRIDOR FOR FIRE ZONES 239, 240, 241, 242, 243, 244, 245, 246 AND 249... * Affected Area...Fire Weather Zones 238, 239, 240, 241, 242, 243, 244, 245, 246 and 249. * Timing...10AM to 7PM Saturday. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Feb 29, 10:48 AM MST, 1 hour 45 minutes earlier. Its key messages:
- Dry and warm conditions Wednesday through Saturday.
- Elevated fire weather conditions possible across the portions of the plains each afternoon from Friday through Sunday.
- Windy conditions across the higher mountains and foothills Friday through Sunday morning.
- More accumulating snow in the high country late Saturday through Sunday, with a chance for rain and snow across the plains Sunday and Sunday night.
Area forecast discussion, Feb 29, 10:48 AM MST, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1048 AM MST Thu Feb 29 2024 .KEY MESSAGES... - Dry and warm conditions Wednesday through Saturday. - Elevated fire weather conditions possible across the portions of the plains each afternoon from Friday through Sunday. - Windy conditions across the higher mountains and foothills Friday through Sunday morning. - More accumulating snow in the high country late Saturday through Sunday, with a chance for rain and snow across the plains Sunday and Sunday night. && .UPDATE... Issued at 925 AM MST Thu Feb 29 2024 Little changes to the overall forecast. Westerly winds will likely produce wind gusts up to 50 mph this afternoon through tonight mainly across areas above 10k ft. && .SHORT TERM...(Today and tonight) Issued at 319 AM MST Thu Feb 29 2024 Only minor changes to the forecast this morning. We've had about as much warming/drying and diminished flow aloft as we're going to get. There are still a few wave clouds, and wind over the ridges spilling down onto the east slopes. Mainly 15-30 mph winds until you get up above 9,000 feet, then gusts up to about 50 mph. This should continue through the day, perhaps starting to increase this afternoon and then it will be windier again tonight as the ridge top flow increases about 10 knots. Not much reason for any wave amplification so we don't see much of a high wind threat. Forecast temperatures look good with low 60s on the plains. We did make some minor adjustments to lows, colder in the valleys of Grand county and warmer in North and South Parks where the cold air has scoured out. .LONG TERM...(Friday through Wednesday) Issued at 319 AM MST Thu Feb 29 2024 Friday through Saturday, an upper level trough of low pressure will be moving into the Western U.S. with a flat upper ridge covering much of the Central and Eastern U.S. Colorado will lie between these two system under the influence of a moderate to strong upper level flow aloft. This pattern will bring dry weather and above normal temperatures to the forecast area through this period with scattered snow showers developing over the Northern Mountains by late Saturday afternoon. In addition, it should be windy over the higher mountains and foothills with breezy conditons across the plains. The breezy southwesterly winds combined with low relative humidity may result in elevated to near critical fire weather conditons across the plains, especially southeast of Metro Denver each afternoon from Friday through Sunday. Snow is expected to increase across the Northern Mountains Saturday night as the upper trough moves into Western Colorado. One thing to note is that the upper trough has trended slower and further north resulting in a less favorable southwesterly orographic flow overnight with less snowfall than originally expected. The exception may be across the Park Range where they do better with southwesterly flow aloft. In addition, the further north position of the upper trough would result in very windy conditions across the higher mountains and foothills Saturday night into Sunday morning with gust to 75 mph possible. On Sunday, the potential for heavier snow across the mountains may increase as the orographic flow becomes west to northwesterly, cold air advection sets in and a 125Kt+ upper jet moves into Colorado from the west. The upper trough moves across the Northern and Central Rockies Sunday night into Monday morning with continued snow across the high country. However, snowfall rates may decrease Sunday night into Monday morning as the upper level jet shifts north into Southern Wyoming. Some of the models are now showing another round of accumulating snow across the mountains on Monday and Monday night as a secondary shortwave and associated upper jet moves across the state. Further east across the plains, the pattern is even more messy and confusing. The latest GFS now shows dry and breezy downsloping flow across the plains on Sunday with snow and upslope flow on Monday. This is a drastic change from yesterday's runs and demonstrates the models do not have a good handle on this next system. Most of the other models are much less robust with mainly light rain or snow showers moving across the plains during this period. The one thing I'm pretty sure of is that it will be cooler and breezy with a period of light showers moving across the plains sometime between Sunday and Monday night. At this time, it's nearly impossible to pin down the details due to run to run inconsistencies and model discrepancies. One thing to keep in mind, is that with such a strong upper jet in the vicinity, things can quickly change. Therefore, we will have to keep an close eye on this storm system. On Tuesday, we may be in-between systems with drier weather expected. More snow could move into the high country by mid week as yet another storm system approaches Colorado from the west. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1026 AM MST Thu Feb 29 2024 VFR conditions continue through the TAF period for all terminals. Winds will likely increase this evening near 10-12kts and shift southwest. By late Friday morning, wind speeds increase across all terminals between 12-14kts with gusts up to 23kts through late Friday evening. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...AD SHORT TERM...Gimmestad LONG TERM...JK AVIATION...AD
Hazardous weather outlook, Feb 29, 10:32 AM MST, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1032 AM MST Thu Feb 29 2024 COZ030>051-011745- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1032 AM MST Thu Feb 29 2024 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight West winds gusting up to 50 mph will continue over the higher elevations of the Front Range today, and may descend into the higher foothills above 7500 feet tonight. Breezy conditions of periodic gusts up to 30 mph could occur this afternoon for the foothills and Palmer Divide. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Accumulating snow and breezy to windy conditions are expected over the high country from late Saturday through Sunday night. These conditons should result in hazardous travel, especially over mountain passes. Critical fire weather conditions are likely Saturday afternoon across portions of the plains and urban corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 12:10 PM MST | Fire Weather Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 6 more | 19 hr |
Nearby
Red Flag Warnings in Colorado, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.